Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 243, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2005, 1:46 AM CDT for Nowata County, Rogers County, Oklahoma. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2005, 1:46 AM CDT (06:46 UTC)
- Expired
- Jun 16, 2005, 2:47 AM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Nowata County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 1:55 AM CDT | TSTM WND DMG | Nowata, OK | 2 TREES BLOWN DOWN |
| Jun 16, 2:25 AM CDT | HAIL 0.88 | Tiawah, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 160646 SVRTSA OKC105-131-160745- /O.NEW.KTSA.SV.W.0243.050616T0646Z-050616T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 146 AM CDT THU JUN 16 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOWATA COUNTY IN NORTHEAST OKLAHOMA ROGERS COUNTY IN NORTHEAST OKLAHOMA * UNTIL 245 AM CDT * AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF LENAPAH TO 13 MILES SOUTHWEST OF OOLOGAH...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LENAPAH... DELAWARE...TALALA...NOWATA...WATOVA...OOLOGAH...VERDIGRIS... CLAREMORE...TIAWAH...NEW ALLUWE...INOLA AND FOYIL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3701 9577 3621 9579 3612 9546 3700 9542 $$
3 follow-up statements
000 WWUS54 KTSA 160712 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 212 AM CDT THU JUN 16 2005 OKC105-131-160745- /O.CON.KTSA.SV.W.0243.000000T0000Z-050616T0745Z/ NOWATA OK-ROGERS OK- 212 AM CDT THU JUN 16 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM CDT FOR ROGERS AND NOWATA COUNTIES... AT 208 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF LENAPAH TO 4 MILES WEST OF VERDIGRIS... MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VERDIGRIS...NEW ALLUWE...CLAREMORE...FOYIL...BUSHYHEAD...TIAWAH AND INOLA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3701 9577 3621 9579 3612 9546 3700 9542 $$
000 WWUS54 KTSA 160734 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 234 AM CDT THU JUN 16 2005 OKC105-160744- /O.CAN.KTSA.SV.W.0243.000000T0000Z-050616T0745Z/ NOWATA OK- 234 AM CDT THU JUN 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NOWATA COUNTY HAS BEEN CANCELLED... LAT...LON 3612 9546 3622 9578 3660 9578 3660 9544 $$ OKC131-160745- /O.CON.KTSA.SV.W.0243.000000T0000Z-050616T0745Z/ ROGERS OK- 234 AM CDT THU JUN 16 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM CDT FOR ROGERS COUNTY... AT 229 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF BUSHYHEAD TO 4 MILES SOUTHWEST OF TIAWAH... MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...INOLA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3612 9546 3622 9578 3660 9578 3660 9544 $$
000 WWUS54 KTSA 160747 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 247 AM CDT THU JUN 16 2005 OKC131-160757- /O.EXP.KTSA.SV.W.0243.000000T0000Z-050616T0745Z/ ROGERS OK- 247 AM CDT THU JUN 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ROGERS COUNTY EXPIRED AT 245 AM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3612 9546 3622 9578 3660 9578 3660 9544 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:35 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 9:35 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 935 PM CDT WED JUN 15 2005 .DISCUSSION... MCS DEVELOPING AS PLANNED ACROSS KANSAS AND NORTHWEST OKLAHOMA. THIS COMPLEX WILL TRACK SOUTHEAST ACROSS THE FORECAST AREA LATE TONIGHT AND THURSDAY WITH THE CORE OF THE SYSTEM POSSIBLY TRACKING A BIT FURTHER WEST THAN PREVIOUSLY THOUGHT. REGARDLESS...BELIEVE CATEGORICAL POPS ARE WARRANTED EVERYWHERE THURSDAY. FOR TONIGHT...THE GOING FORECAST LOOKS PRETTY GOOD BUT DID ADJUST MINIMUM TEMPERATURES DOWN A BIT IN THE VALLEYS OF SOUTHEAST OKLAHOMA WHERE CURRENT READINGS ARE ALREADY NEAR THE FORECAST LOWS. ANOTHER MCS IS LIKELY SOMEWHERE THURSDAY NIGHT AND FRIDAY BUT ITS LOCATION WILL BE DETERMINED BY THE FATE OF THE INITIAL MCS. SUSPECT THAT THE BRUNT OF THE SECOND SYSTEM THOUGH MAY BE WEST OF OUR AREA AS OUTFLOW BOUNDARY IS LIKELY TO BE PUSHED RATHER FAR TO OUR SOUTH AND WEST THURSDAY. LEFT TEMPERATURES PRETTY MUCH AS IS FOR THURSDAY ALTHOUGH THEY MAY BE A BIT WARM IN SOME PLACES. UPDATE COMING SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && FORECASTER ID= 5 PLATE
Hazardous weather outlook, Jun 15, 11:12 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1112 PM CDT WED JUN 15 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1112 PM CDT WED JUN 15 2005 ...SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT ACROSS NORTHEAST OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...1 AM. AREA AT GREATEST RISK...NORTH OF INTERSTATE 44. DISCUSSION... TWO THUNDERSTORM COMPLEXES DEVELOPED THIS EVENING THAT MAY END UP AFFECTING NORTHEAST OKLAHOMA LATE TONIGHT. ONE IS CURRENTLY OVER CENTRAL KANSAS AND ANOTHER IS OVER NORTHWEST OKLAHOMA. THESE COMPLEXES ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AS THE LOW LEVEL JET INCREASES ACROSS THE SOUTHERN PLAINS. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG THUNDERSTORM WINDS OF AROUND 65 MPH. ADDITIONAL CONCERNS WILL BE THE POTENTIAL FOR HEAVY RAINS AND POSSIBLE FLOODING...ESPECIALLY FOR LOCATIONS NEAR THE OKLAHOMA KANSAS BORDER WHERE THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...DANGEROUS HEAT INDEX POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE LIKELY TO BE ONGOING THURSDAY MORNING...AND WITH UNCERTAINTIES IN THE SPEED OF THE SYSTEMS...THUNDERSTORMS COULD REDEVELOP OR INTENSIFY OVER THE AREA THURSDAY AFTERNOON. ADDITIONAL THUNDERSTORM COMPLEXES MAY AFFECT THE AREA AGAIN FRIDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...AND LATER FORECASTS SHOULD BE MONITORED CLOSELY FOR BOTH SEVERE WEATHER AND HEAVY RAIN POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 15, 10:43 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1043 PM CDT WED JUN 15 2005 OKZ054-059-161000- OSAGE-PAWNEE- 1043 PM CDT WED JUN 15 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 5 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES IN NORTHEAST OKLAHOMA OSAGE... PAWNEE... THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE.
Local storm report, Jun 16, 1:05 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 AM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
06/16/2005 59 MPH OSAGE OK MESONET
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:18 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 57 min |
| Jun 16, 1:15 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa, Washington | 60 min |
| Jun 16, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 62 min |
| Jun 16, 2:15 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 60 min |
| Jun 16, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 54 min |
| Jun 16, 3:01 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.